MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER
Model Number 1013317
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery with moderate calcification, mild tortuosity and 80% stenosis.The versaturn guide wire was used in the procedure but it was noted during removal that there was resistance due to a stent.The tip coils were stuck in the mesh of the stent.After many attempts, a microcatheter was used to remove the guide wire.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Analysis was performed to the returned device.Production record and corrective and preventive action (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and the observations from the returned analysis, the investigation determined that the reported issues appear to be related to circumstances of the procedure.In this case, it was reported that the versaturn guide wire was used in the procedure and during removal there was resistance noted due to a stent.The tip coils were stuck in the mesh of the stent which likely led to the reported stretched coils and observed damages to the shaping ribbon.The observed scraped teflon coating likely occurred due to interaction with the torque device being tight against the guide wire.Cine review was performed on a returned image.Upon reviewing the image received, it is noted that the wire is beyond a stent located in the distal right coronary artery.No determination can be made as to the tip coils being entwined (stuck) in the stent as the image provided does not show the details of the stent, wire and the artery well enough to visualize any contact between the wire and the stent.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE VERSATURN¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21912086
Report Number2024168-2025-04339
Device Sequence Number7313538
Product Code DQX
UDI-Device Identifier08717648198434
UDI-Public(01)08717648198434(17)261130(10)4120371
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1013317
Device Catalogue Number1013317
Device Lot Number4120371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown